MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + ADULT NASAL CANNULA; CAT
Model Number OPT946
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt946 cannula is used to deliver humidified oxygen to patients.The opt946 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt946 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: the customer reported that the opt946 optiflow adult nasal cannula nasal prongs disconnected from the manifold during patient use.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.The reported event was most likely a result of an incorrect set-up of the device by the customer.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject cannula would have met the required specification at the time of production.The user instructions which accompany the opt946 cannula show in pictorial format the correct placement and fitting of the cannula and also warn: "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that the opt946 optiflow adult nasal cannula nasal prongs disconnected from the manifold during patient use.It was reported that there was an interruption to the patient's therapy.There were no further reported patient consequences.
 
Event or Problem Description
A distributor in australia reported via a fisher & paykel healthcare (f&p) field representative that the opt946 optiflow + adult nasal cannula nasal prongs disconnected from the manifold during patient use.It was reported that there was an interruption to the patient's therapy.There were no further reported patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Section h10 updated as complaint device was received for evaluation.The opt946 cannula is used to deliver humidified oxygen to patients.The opt946 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt946 optiflow + adult nasal cannula was received at fisher & paykel healthcare (f&p) in new zealand where it was visually inspected.Results: visual inspection of the opt946 optiflow + adult nasal cannula revealed that the tube was found stretched and torn next to the manifold.It was noted that the cannula was attached to the manifold.Conclusion: the reported event was most likely caused by the tube of the opt946 cannula being pulled.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject cannula would have met the required specification at the time of production.The user instructions which accompany the opt946 cannula show in pictorial format the correct placement and fitting of the cannula and also warn: "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key10582408
Report Number9611451-2020-00815
Device Sequence Number3110841
Product Code CAT
UDI-Device Identifier09420012429155
UDI-Public010942001242915510
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946
Device Catalogue NumberOPT946
Device Lot Number2100601474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1